Alert archive / North Carolina / Beach Hazards Statements in 2024

Beach Hazards Statement 24, NWS Wilmington, NC

July 24, 2024New Hanover County, Pender County, North Carolina

NWS Wilmington, NC issued this beach hazards statement at Jul 24, 2024, 7:52 PM EDT for New Hanover County, Pender County, North Carolina. It took effect at Jul 25, 2024, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2024, 7:52 PM EDT (23:52 UTC)
In effect from
Jul 25, 2024, 6:00 AM EDT
Expired
Jul 25, 2024, 8:00 PM EDT
In force
14 hr
Issued by
NWS Wilmington, NC

Counties New Hanover County, NC, Pender County, NC

The radar

The Wilmington radar (KLTX), 65 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2024-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2024-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-143 m²/s²
0-3 km storm-relative helicity
-71 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-1.7

Open this sounding in Storm Lab

The text

As transmitted.

314 
WHUS42 KILM 242352
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
752 PM EDT Wed Jul 24 2024

NCZ106-108-250800-
/O.EXP.KILM.BH.S.0023.000000T0000Z-240725T0000Z/
/O.NEW.KILM.BH.S.0024.240725T1000Z-240726T0000Z/
Coastal Pender-Coastal New Hanover-
752 PM EDT Wed Jul 24 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT THURSDAY
THROUGH THURSDAY EVENING...

* WHAT...Strong south to north longshore current. There is also a
  Moderate Risk of rip currents expected.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...From 6 AM EDT Thursday through Thursday evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers into
  rip currents, piers, jetties, and other hazardous areas. It may
  sweep swimmers off their feet, making it difficult to return to
  shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

SCZ054-056-250100-
/O.EXP.KILM.BH.S.0023.000000T0000Z-240725T0000Z/
Coastal Horry-Coastal Georgetown-
752 PM EDT Wed Jul 24 2024

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...

$$

NCZ107-250800-
/O.CON.KILM.CF.Y.0071.240725T0300Z-240725T0800Z/
Inland New Hanover-
752 PM EDT Wed Jul 24 2024

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 4 AM EDT THURSDAY...

* WHAT...Up to one half foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal 
  waterways.

* WHERE...The lower Cape Fear River including downtown 
  Wilmington.

* WHEN...From 11 PM this evening to 4 AM EDT Thursday.

* IMPACTS...Portions of Battleship Road and USS North Carolina 
  Road observe minor coastal flooding up to one half foot in 
  depth. In downtown Wilmington, a block of Water Street 
  observes minor flooding up to one quarter foot in depth.

* ADDITIONAL DETAILS...Affected areas listed are based on 
  average tide conditions. Additional locations may experience 
  flooding during periods of heavy rainfall, high winds, or 
  other factors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 25/01 AM     5.8        1.1        1.0       N/A     Minor    
 25/01 PM     5.2        0.5        0.8       N/A      None    
 26/02 AM     5.6        0.9        1.0       N/A     Minor    
 26/02 PM     5.4        0.7        0.9       N/A      None    
 27/02 AM     5.4        0.7        1.1       N/A      None    
 27/04 PM     5.8        1.1        1.2       N/A     Minor

&&

$$

ABW
4 follow-up statements
071 
WHUS42 KILM 250715
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
315 AM EDT Thu Jul 25 2024

NCZ107-250815-
/O.CAN.KILM.CF.Y.0071.000000T0000Z-240725T0800Z/
Inland New Hanover-
315 AM EDT Thu Jul 25 2024

...COASTAL FLOOD ADVISORY IS CANCELLED...



$$

NCZ106-108-251515-
/O.CON.KILM.BH.S.0024.240725T1000Z-240726T0000Z/
Coastal Pender-Coastal New Hanover-
315 AM EDT Thu Jul 25 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Strong south to northlongshore current. There is also a 
  Moderate Risk of rip currents 

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...Through this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
722 
WHUS42 KILM 251445
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
1045 AM EDT Thu Jul 25 2024

NCZ106-108-260000-
/O.CON.KILM.BH.S.0024.000000T0000Z-240726T0000Z/
Coastal Pender-Coastal New Hanover-
1045 AM EDT Thu Jul 25 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong south to northlongshore current. There is also a 
  Moderate Risk of rip currents.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...Through this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

LEW
760 
WHUS42 KILM 251914
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
314 PM EDT Thu Jul 25 2024

NCZ107-260000-
/O.NEW.KILM.CF.Y.0072.240726T0500Z-240726T0800Z/
Inland New Hanover-
314 PM EDT Thu Jul 25 2024

...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 AM TO 4 AM EDT
FRIDAY...

* WHAT...Up to one half foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal 
  waterways.

* WHERE...The lower Cape Fear River including downtown 
  Wilmington.

* WHEN...From 1 AM to 4 AM EDT Friday.

* IMPACTS...The lowest portions of USS North Carolina Road and 
  Battleship Road begin to observe minor coastal flooding. Water 
  begins to spread out of storm drains onto Water Street just 
  south of Market Street in downtown Wilmington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 26/02 AM     5.6        0.9        1.0       N/A     Minor    
 26/03 PM     5.4        0.7        0.9       N/A      None    
 27/03 AM     5.4        0.7        1.0       N/A      None    
 27/04 PM     5.6        0.9        1.0       N/A     Minor    
 28/03 AM     5.3        0.6        1.2       N/A      None

&&

$$

NCZ106-108-260000-
/O.CON.KILM.BH.S.0024.000000T0000Z-240726T0000Z/
Coastal Pender-Coastal New Hanover-
314 PM EDT Thu Jul 25 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong south to northlongshore current. There is also a 
  Moderate Risk of rip currents.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...Through this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

LEW
524 
WHUS42 KILM 252353
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
753 PM EDT Thu Jul 25 2024

NCZ106-108-260100-
/O.EXP.KILM.BH.S.0024.000000T0000Z-240726T0000Z/
Coastal Pender-Coastal New Hanover-
753 PM EDT Thu Jul 25 2024

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...

$$

NCZ107-260800-
/O.CON.KILM.CF.Y.0072.240726T0500Z-240726T0800Z/
Inland New Hanover-
753 PM EDT Thu Jul 25 2024

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 AM EDT
FRIDAY...

* WHAT...Up to one half foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal 
  waterways.

* WHERE...The lower Cape Fear River including downtown 
  Wilmington.

* WHEN...From 1 AM to 4 AM EDT Friday.

* IMPACTS...The lowest portions of USS North Carolina Road and 
  Battleship Road begin to observe minor coastal flooding. Water 
  begins to spread out of storm drains onto Water Street just 
  south of Market Street in downtown Wilmington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 26/02 AM     5.6        0.9        1.0       N/A     Minor    
 26/03 PM     5.4        0.7        0.9       N/A      None    
 27/03 AM     5.4        0.7        1.0       N/A      None    
 27/04 PM     5.6        0.9        1.0       N/A     Minor    
 28/03 AM     5.3        0.6        1.2       N/A      None    
 28/04 PM     5.8        1.1        1.2       N/A     Minor

&&

$$

ABW

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 24, 7:21 PM EDT, 31 minutes earlier.

Area forecast discussion, Jul 24, 7:21 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
721 PM EDT Wed Jul 24 2024

.SYNOPSIS...
Occasional showers and thunderstorms, some with heavy rain,
will continue through the remainder of the week as southerly
winds bring tropical moisture northward. A cold front could
move through the area Saturday, bringing unseasonably
comfortable temperatures and humidity early next week.

&&

.UPDATE...
No major changes with the latest update.

&&

.NEAR TERM /THROUGH THURSDAY/...
Swath of convection was organizing from Bladen county south through
Williamsburg county early this afternoon, and will transition
generally northward through late afternoon. Will maintain likely
PoPs through the overnight period, highest inland this evening, then
increasing eastward after midnight. A Flood Watch remains in effect
for Florence, Darlington, Marlboro, Dillon and Robeson counties
through Thursday evening, although localized flooding may occur in
any location impacted by one or more of these heavy downpours.

The Great Lakes trough does swing towards the east Thursday, which
will push the western Atlantic ridge a bit to the east, but overall,
the forecast will remain largely unchanged, as scattered showers and
tstms should blossom across the area once again. Will maintain
likely to categorical PoPs through Thursday afternoon, highest
chances inland.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
Overall the main components of the forecast remain in
place. A very moist southwest flow in place Thursday Night into
Friday followed by a westerly flow with more of a northerly flow
developing late in the period or early in the extended. Pops and qpf
amounts remain challenging but it appears the highest chances occur
overnight Thursday and again later Friday when a back door front
meanders into the area.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Still good agreement on the cool down for the extended
period with lows dipping into the upper 60s both Sunday and Monday
mornings with highs in the middle to upper 80s. Some decent
agreement on dry conditions these days as well. Beyond this a return
to climatology both from a temperature and rainfall/chances
standpoint.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Mostly VFR conditions expected at the SE NC and NE SC terminals,
especially near the coast at KILM/KCRE/KMYR, as the pattern
remains about the same as the last few days. The best rain/low
cloud chances should be inland at KLBT/KFLO the first part of
tonight and then closer to the coast later tonight into Thursday
morning, before shifting back inland later Thursday.

Extended Outlook...Potential for IFR/MVFR with showers and
thunderstorms each day.

&&

.MARINE...
Through Thursday... Bermuda high will shift a bit to the east
by Thursday, but only tangible change should be a little more of
a southwest wind trajectory. Seas will remain 3-4 ft, composed
of a SE swell and SSW wind wave. Isolated showers/tstms this
evening may become more numerous late tonight into Thursday
morning.

Thursday Night through Monday...
Winds and seas should remain well below any headline
criteria through the period. A southwest flow will be in place
through late Friday into early Saturday when a back door front slips
south and a northeast flow develops. Winds should be northeast from
this point forward. Significant seas will be 2-4 feet if not more
like 2-3 feet in time.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...Flood Watch through Thursday evening for NCZ087.
     Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
     108.
     Coastal Flood Advisory from 11 PM this evening to 4 AM EDT
     Thursday for NCZ107.
SC...Flood Watch through Thursday evening for SCZ017-023-024-032.
     Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
     056.
MARINE...None.

&&

SYNOPSIS...ILM
UPDATE...RJB
NEAR TERM...CRM
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...RJB
MARINE...SHK/CRM
Hazardous weather outlook, Jul 24, 3:14 PM EDT, 4 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
314 PM EDT Wed Jul 24 2024

NCZ087-SCZ017-023-024-032-251915-
Robeson-Marlboro-Darlington-Dillon-Florence-
314 PM EDT Wed Jul 24 2024

...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-251915-
Coastal Brunswick-
314 PM EDT Wed Jul 24 2024

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heavy rain from showers and thunderstorms could cause localized
flooding through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-SCZ054-056-251915-
Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown-
314 PM EDT Wed Jul 24 2024

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement for Strong Longshore Current.
   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heavy rain from showers and thunderstorms could cause localized
flooding through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-251915-
Inland New Hanover-
314 PM EDT Wed Jul 24 2024

...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 AM
EDT THURSDAY...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heavy rain from showers and thunderstorms could cause localized
flooding through Friday.

Minor flooding along the lower Cape Fear River is possible through
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ096-099-105-109-SCZ033-039-055-058-059-251915-
Bladen-Columbus-Inland Pender-Inland Brunswick-Marion-Williamsburg-
Inland Georgetown-Central Horry-Northern Horry-
314 PM EDT Wed Jul 24 2024

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heavy rain from showers and thunderstorms could cause localized
flooding through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-251915-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
314 PM EDT Wed Jul 24 2024

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 24, 2:25 PM EDT, 5 hours 27 minutes before
Special Weather Statement
National Weather Service Wilmington NC
225 PM EDT Wed Jul 24 2024

SCZ032-033-039-055-058-241900-
Marion SC-Williamsburg SC-Florence SC-Inland Georgetown SC-
Central Horry SC-
225 PM EDT Wed Jul 24 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN FLORENCE...NORTH
CENTRAL GEORGETOWN...WEST CENTRAL HORRY...SOUTH CENTRAL MARION AND
NORTHEASTERN WILLIAMSBURG COUNTIES THROUGH 300 PM EDT...

At 224 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Outland, or 16 miles west of Conway, moving
northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Johnsonville, Hemingway, Outland, Pee Dee Crossroads, Poston, Henry,
and Stuckey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3365 7942 3369 7952 3385 7951 3390 7933
      3382 7918
TIME...MOT...LOC 1824Z 242DEG 9KT 3380 7935

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

ABW
Special weather statement, Jul 24, 2:37 PM EDT, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Wilmington NC
237 PM EDT Wed Jul 24 2024

SCZ039-241915-
Williamsburg SC-
237 PM EDT Wed Jul 24 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WILLIAMSBURG COUNTY
THROUGH 315 PM EDT...

At 237 PM EDT, Doppler radar was tracking a strong thunderstorm near
Salters, or 8 miles south of Kingstree, moving northeast at 5 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Gourdin, Salters, and Lane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3364 7984 3363 7966 3339 7984 3340 7985
      3342 7986 3343 7988 3344 7987 3344 7988
      3345 7989 3345 7990 3346 7990 3345 7991
      3349 7995
TIME...MOT...LOC 1837Z 224DEG 5KT 3356 7983

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

ABW
Special weather statement, Jul 24, 3:04 PM EDT, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Wilmington NC
304 PM EDT Wed Jul 24 2024

NCZ099-241930-
Columbus NC-
304 PM EDT Wed Jul 24 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL COLUMBUS COUNTY THROUGH
330 PM EDT...

At 304 PM EDT, Doppler radar was tracking a strong thunderstorm near
Old Dock, or 8 miles southeast of Whiteville, moving northeast at 15
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lake Waccamaw, Redbug, Old Dock, Hallsboro, Crusoe Island, and
Brunswick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3412 7863 3424 7876 3442 7860 3426 7837
TIME...MOT...LOC 1904Z 230DEG 15KT 3423 7862

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

LEW
Special weather statement, Jul 24, 3:31 PM EDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Wilmington NC
331 PM EDT Wed Jul 24 2024

NCZ096-099-109-242000-
Inland Brunswick NC-Columbus NC-Bladen NC-
331 PM EDT Wed Jul 24 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL BLADEN...NORTH
CENTRAL BRUNSWICK AND NORTHEASTERN COLUMBUS COUNTIES THROUGH 400 PM
EDT...

At 330 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Freeman to near Honey Island. Movement was
east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lake Waccamaw, Northwest, Sandyfield, Freeman, Delco, Riegelwood,
Bolton, and East Arcadia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3435 7811 3417 7829 3424 7861 3440 7845
      3437 7824 3436 7821 3435 7820 3436 7816
TIME...MOT...LOC 1930Z 266DEG 18KT 3432 7832 3421 7845

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

LEW
Special weather statement, Jul 24, 3:51 PM EDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Wilmington NC
351 PM EDT Wed Jul 24 2024

NCZ099-242015-
Columbus NC-
351 PM EDT Wed Jul 24 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL COLUMBUS COUNTY
THROUGH 415 PM EDT...

At 350 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout over Southeastern Community College,
or near Whiteville, moving north at 10 mph.

HAZARD...Landspouts and wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Southeastern Community College.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3432 7872 3432 7881 3444 7887 3444 7869
TIME...MOT...LOC 1950Z 171DEG 7KT 3437 7877

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

LEW
Special weather statement, Jul 24, 4:18 PM EDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Wilmington NC
418 PM EDT Wed Jul 24 2024

NCZ087-096-099-242045-
Robeson NC-Columbus NC-Bladen NC-
418 PM EDT Wed Jul 24 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ROBESON...WEST
CENTRAL BLADEN AND NORTHERN COLUMBUS COUNTIES THROUGH 445 PM EDT...

At 417 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Boardman, or 11 miles southeast
of Lumberton, moving northeast at 10 mph.

HAZARD...Landspouts and wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Bladenboro, Boardman, Butters, and Abbottsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3441 7888 3446 7896 3462 7892 3451 7869
TIME...MOT...LOC 2017Z 218DEG 11KT 3448 7892

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ABW

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:05 PM EDTSpecial Weather StatementILMRobeson40 min
Jul 23, 8:22 PM EDTBeach Hazards StatementILMNew Hanover, Pender24 hr
Jul 23, 8:54 PM EDTSpecial Weather StatementILMBladen51 min
Jul 23, 9:19 PM EDTSpecial Weather StatementILMRobeson26 min
Jul 23, 10:11 PM EDTSpecial Weather StatementILMRobeson64 min
Jul 24, 1:22 AM EDTAreal Flood AdvisoryILMRobeson4 hr
Jul 24, 4:21 AM EDTFlood WatchILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson63 hr
Jul 24, 3:04 PM EDTSpecial Weather StatementILMColumbus26 min
Jul 24, 3:13 PM EDTCoastal Flood AdvisoryILMNew Hanover12 hr
Jul 24, 3:31 PM EDTSpecial Weather StatementILMColumbus29 min
Jul 24, 3:51 PM EDTSpecial Weather StatementILMColumbus24 min
Jul 24, 4:18 PM EDTSpecial Weather StatementILMBladen27 min

Nearby

Beach Hazards Statements in North Carolina, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.